U.S. doctors online nowAsk doctors free
Afghanistan
A 92-year-old member asked:

healthy before probable ischemic stroke at 90. cholesterol high for years, then controlled by crestor (rosuvastatin). daughter stopped it, doctor stopped aspiriin. ?

4 doctor answers8 doctors weighed in
Dr. Gary Kilgo
Specializes in Neurology
Stroke prevention: The Aspirin may have been stopped by your physician at least temporarily to decrease the chance of GI bleeding. The stroke causes increased stress to your body and there can be an increase in production of hydrochloric acid in the stomach. Aspirin increases risk of bleeding because it inhibits platelets which are part of the clotting process. Your labs may have also influenced this decision.
Dr. Bennett Werner
Cardiology 44 years experience
Complicated: If you have bleeding, evidence of iron deficiency anemia, stomach upset or frequent nausea, Aspirin is problematic. If not, i'm unclear why your doctor stopped it - perhaps ask him/her? Crestor (rosuvastatin) lowers the risk of stroke. Unless you have gotten muscle aches from it, i would use it. High blood pressure is the biggest risk factor. Is your BP controlled? (but not over-controlled! too low is bad).
Dr. Gamal Boutros
Neurology 39 years experience
May be wise?: Every treatment has risk--i do not know your circumstances, but if you are above 90 and in fairly good health till stroke, you probably doing good you doctor and daughter may have good reason to stop meds ask why? But these meds cause complications-- staying physically active is probably equal in importance.
Dr. Jesus Yap
Cardiology 53 years experience
Either way: Value of lowering cholesterol drugs in preventing cardiovascular events at this advance age is uncertain and so with aspirin. Consider that both drugs have potential serious side effects specially at this age group particularly bleeding , i personally would! not strongly recommend either of both drugs.

90,000 U.S. doctors in 147 specialties are here to answer your questions or offer you advice, prescriptions, and more. Get help now:

Ask doctors free
Personalized answers
Free
Talk to a doctor
$30 per visit with
membership

Similar questions

A member asked:

Is it ok to breastfeed if I am on birth control?

3 doctor answers4 doctors weighed in
Dr. Lisa Roberts
Pediatrics 23 years experience
Yes: It is safe to continue to nurse while on birth control. However, be sure to talk with your ob/gyn regarding the most appropriate form of contraception for you as estrogen (a hormone in many birth control pills) may significantly decrease your milk supply.
A 26-year-old member asked:

Does birth control protect entirely against pregnancy?

2 doctor answers4 doctors weighed in
Dr. David Fein
Specializes in Preventive Medicine
No: In the most perfect of circumstances, birth control still can fail (but the "best" failure rate is approximately 3 per 1000 women taking the pill). Even today, there are factors that affect birth control reliability, such as obesity, drug interactions, absorption, dose of pill, etc. The number one cause of birth control failure? --- missing a pill or taking pills late!
A 44-year-old member asked:

What should I do if I get pregnant while on birth control?

13 doctor answers21 doctors weighed in
Dr. Stephen Scarantino
Obstetrics and Gynecology 26 years experience
Speak with your GYN: The first step is to speak with an ob/gyn. He/she will need to know what type of contraceptive you were using. I presume by your question you mean the "birth control pill." in general, women who conceive while on the birth control pill, do not suffer any adverse effects with their pregnancy and there is no conclusive evidence that the birth control pill will cause any birth defects.
A member asked:

Why cant I give my baby aspirin?

3 doctor answers4 doctors weighed in
Dr. Ruben Nazario
Specializes in Pediatrics
No: Aspirin was used for a long time to reduce fever in children, that is until doctors found an association between the use of Aspirin and reye syndrome. This condition happened in children who had the flu and received Aspirin for the fever. Reye syndrome is a potentially fatal illness that affects the brain and the liver. You should not use Aspirin to reduce your baby's fever.
CA
A 32-year-old member asked:

Should I take a daily aspirin to prevent stroke?

2 doctor answers4 doctors weighed in
Dr. Danny Proffitt
Family Medicine 43 years experience
Depends: This should be discussed with your pcp. You may have risks that place your at high risk and need for asa or you may have other risks that would preclude your from being on aspirin. Not everyone is amenable to aspirin. Aspirin can have serious side effects. Your medications would dictate this too (or not). Be safe and discuss with your pcp/cardiologist/neurologit or other health care giver.

90,000 U.S. doctors in 147 specialties are here to answer your questions or offer you advice, prescriptions, and more. Get help now:

Ask doctors free
Personalized answers
Free
Talk to a doctor
$30 per visit with
membership
Last updated May 21, 2016

Disclaimer:

Content on HealthTap (including answers) should not be used for medical advice, diagnosis, or treatment, and interactions on HealthTap do not create a doctor-patient relationship. Never disregard or delay professional medical advice in person because of anything on HealthTap. Call your doctor or 911 if you think you may have a medical emergency.